Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 288, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 13, 2010, 6:27 PM EDT for Towns County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 13, 2010, 7:02 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Towns County, GA
The radar
The Greer radar (KGSP), 140 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:35 PM EDT | HAIL 0.25 | 6 Wnw Hiawassee, GA | PEA SIZE HAIL REPORTED WNW OF HIAWASSEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS52 KFFC 132227
SVRFFC
GAC281-132315-
/O.NEW.KFFC.SV.W.0288.100813T2227Z-100813T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TOWNS COUNTY IN NORTHEAST GEORGIA
* UNTIL 715 PM EDT
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HIAWASSEE...MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNG
HARRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3489 8362 3487 8365 3481 8365 3478 8370
3479 8377 3488 8381 3490 8382 3489 8385
3491 8390 3496 8394 3499 8392 3499 8360
TIME...MOT...LOC 2227Z 021DEG 13KT 3497 8376
$$2 follow-up statements
337
WWUS52 KFFC 132246
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT FRI AUG 13 2010
GAC281-132315-
/O.CON.KFFC.SV.W.0288.000000T0000Z-100813T2315Z/
TOWNS GA-
646 PM EDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR TOWNS COUNTY...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TITUS TO HIAWASSEE TO ALEXANDERS
MILL...AND DRIFTING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNG
HARRIS...BLUE MOUNTAIN SHELTER...MACEDONIA AND MOUNTAIN SCENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3489 8362 3487 8365 3481 8365 3478 8370
3479 8377 3488 8381 3490 8382 3489 8385
3491 8390 3496 8394 3499 8392 3499 8360
TIME...MOT...LOC 2246Z 009DEG 5KT 3497 8362 3495 8376
3496 8387
$$656
WWUS52 KFFC 132302
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT FRI AUG 13 2010
GAC281-132310-
/O.CAN.KFFC.SV.W.0288.000000T0000Z-100813T2315Z/
TOWNS GA-
702 PM EDT FRI AUG 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR TOWNS COUNTY IS CANCELLED...
THESE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER EXPECTED TO
PRODUCE SEVERE WEATHER. THE WEAKENING STORMS EXTEND ACROSS NORTH
TOWNS COUNTY AND CONTINUE TO DRIFT SOUTH AT 5 MPH. WIND GUSTS TO 35
MPH...VERY HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
STILL POSSIBLE WITH THESE STORMS. THE WEAKENING TREND IS EXPECTED TO
CONTINUE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3489 8362 3487 8365 3481 8365 3478 8370
3479 8377 3488 8381 3490 8382 3489 8385
3491 8390 3496 8394 3499 8392 3499 8360
TIME...MOT...LOC 2300Z 009DEG 5KT 3495 8362 3493 8376
3494 8387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:43 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 13, 4:43 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EDT FRI AUG 13 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... SCATTERED TSTMS OVER NORTH GA AT THIS TIME WITH SLOW MOVEMENT TO THE NORTHWEST. PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING ARE EXPECTED WITH ISOLATED SEVERE TSTMS POSSIBLE. MAX DIURNAL HEATING AND INSTABILITY (CAPES NEAR 4000 AND LI OF MINUS 6) ARE COMBINING WITH THE TROPICAL MOISTURE TO PRODUCE THESE TSTMS WHICH SHOULD DISSIPATE JUST AFTER SUNSET. OTHERWISE...WILL ALLOW THE HEAT ADVISORY TO EXPIRE AT 700 PM EDT. MODELS REMAIN IN GENERAL AGREEMENT WITH GRADUALLY MOVING THE REMNANTS OF TROPICAL DEPRESSION FIVE INTO ALABAMA AND REMAINING NEARLY STATIONARY THROUGH SUNDAY. THE 12Z MODELS AND HPC QPF LINE UP MUCH BETTER WITH WIDESPREAD 1 TO 2 INCHES OVER MOST OF GA THROUGH THE WEEKEND. THE WEAK MEAN WIND FLOW PATTERN ALOFT WILL BE MONITORED CLOSELY FOR FLASH FLOOD POTENTIAL AS TSTMS MOVE SLOWLY AND WILL BE VERY EFFICIENT RAINFALL PRODUCERS WITH THE ABUNDANT TROPICAL MOISTURE AVAILABLE. WITH THE ADDITIONAL CLOUDS AND RAIN SATURDAY AND SUNDAY...EXPECT MAX TEMPS TO BE SEVERAL DEGREES COOLER THAN THIS AFTERNOON. THE DERIVED HEAT INDICES SHOWED SOME AREAS AROUND 105 DEGREES IN CENTRAL GA...BUT HAD LOW CONFIDENCE IN IT DUE TO THE EXPECTED RAIN THIS WEEKEND. SO WILL NOT CONTINUE ANY HEAT ADVISORIES. .HYDROLOGY... IN GENERAL...STREAMFLOW LEVELS ARE RUNNING NEAR TO NORMAL TO WELL BELOW IN NORMAL IN THE WEST SECTIONS OF THE HSA. GROUND MOISTURE HAS BEEN ABNORMALLY DRY IN MANY AREAS AS WELL. IT WILL TAKE GREATER THAN 2 INCHES IN ONE HOUR IN URBAN AREAS AND 3 INCHES IN ONE HOUR IN RURAL AREAS TO BEGIN TO HAVE FLASH FLOODING. THERE IS NOT ENOUGH CONFIDENCE IN LOCATIONS TO WARRENT A FLASH FLOOD WATCH AT THIS TIME. FUTURE MODEL RUNS MAY HELP DEFINE THE AREAS BETTER ON SATURDAY AND SUNDAY. .LONG TERM /MONDAY THROUGH FRIDAY/... LONG TERM WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS TO THE NORTH GULF LOW. GFS AND ECMWF DIFFER SIGNIFICANTLY ON THE RESOLUTION WITH THE GFS KEEPING THE LOW OVER THE SOUTHEAST AND CONTINUING TO KEEP TROPICAL MOISTURE OVER THE CWA. THE ECMWF TAKES THE LOW BACK INTO THE NORTHERN GULF MONDAY AND THEN MOVES IT WESTWARD TOWARD TEXAS. ALTHOUGH THIS SOLUTION REMOVES THE LOW FROM OUR AREA...IT DOES KEEP MOISTURE OVER THE CWA THRU MUCH OF THE LONG TERM. WITH THIS IN MIND WILL KEEP CHANCE POPS GOING THROUGH THE ENTIRE LONG TERM AND KEEP TEMPS NEAR CLIMO. CONFIDENCE WITH THE LONG TERM IS LOW. 16 && AVIATION...UPDATED 18Z... GENERALLY HIT AND MISS THUNDERSTORM POTENTIAL THIS AFTERNOON/EVENING FOR THE TAFS WITH THE EXCEPTION BEING CSG WITH BETTER CHANCES. VFR CEILINGS/CLOUDS EXPECTED. INCREASING POTENTIAL LATER TONIGHT FOR MVFR/IFR CEILINGS AND CHANCES FOR MVFR VSBYS DUE TO SHOWERS/FOG. SURFACE WINDS GENERALLY VARIABLE AROUND 5 KTS. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE FOR VFR CEILINGS THIS AFTERNOON INTO TONIGHT. LOW CONFIDENCE FOR THUNDERSTORMS AFFECTING ATL THIS AFTERNOON/EVENING. LOW CONFIDENCE ON WHICH SIDE OF S WINDS WILL BE THIS AFTERNOON. MEDIUM CONFIDENCE FOR LIGHT SSW WINDS THIS EVENING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 75 91 74 88 73 / 30 80 70 70 40 ATLANTA 76 87 74 87 74 / 40 80 70 70 40 BLAIRSVILLE 69 83 71 85 70 / 50 70 60 70 30 CARTERSVILLE 74 89 74 88 72 / 50 90 70 70 40 COLUMBUS 77 91 77 89 76 / 30 80 70 70 40 GAINESVILLE 75 87 73 86 72 / 50 90 70 70 40 MACON 77 92 76 91 75 / 30 80 60 70 40 ROME 75 91 76 89 74 / 50 90 60 50 30 PEACHTREE CITY 75 89 76 87 72 / 30 80 70 70 30 VIDALIA 77 92 76 90 76 / 20 70 50 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Aug 13, 5:30 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT FRI AUG 13 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 AM EDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN AREA OF LOW PRESSURE ASSOCIATED WITH REMNANTS OF TROPICAL DEPRESSION FIVE HAS MOVED OVER SOUTHERN ALABAMA...AND WILL SPREAD MOISTURE AND INSTABILITY ACROSS NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY RAIN. .DISCUSSION... LOW PRESSURE OVER SOUTHERN ALABAMA WILL SPREAD MOISTURE AND INSTABILITY ACROSS THE AREA. WITH CAPE VALUES BETWEEN 1200 AND 1800 AND LIFTED INDEX VALUES AROUND -2...THE MODERATE INSTABILITY IS ENOUGH TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. THE MOST LIKELY AREA FOR NUMEROUS THUNDERSTORMS IS SOUTH OF A LINE FROM LAGRANGE...TO MACON...TO SWAINSBORO...WITH SCATTERED THUNDERSTORMS ELSEWHERE. SOME THUNDERSTORMS COULD BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES HOVERING ABOVE TWO INCHES...HEAVY RAIN CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 13, 5:10 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT FRI AUG 13 2010 GAZ012-019-020-132200- 510 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN BARTOW...FLOYD AND GORDON COUNTIES UNTIL 600 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLAINVILLE...AND DRIFTING WEST AND SOUTHWEST AT 5 TO 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHWEST BARTOW...NORTH FLOYD AND SOUTHWEST GORDON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADAIRSVILLE...OOSTANAULA...CALHOUN...PLAINVILLE...PINSON...EVERETT SPRINGS AND ARMUCHEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. RUNOFF FROM THIS STORM COULD CAUSE MINOR FLOODING ALONG SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE PATH OF THIS STORM.
Special weather statement, Aug 13, 5:14 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 PM EDT FRI AUG 13 2010 GAZ039-051-132200- 514 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN TALIAFERRO AND WILKES COUNTIES UNTIL 600 PM EDT... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LUNDBERG...AND DRIFTING WEST AT 5 TO 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTH TALIAFERRO AND SOUTH WILKES COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLIDAY PARK...ROCKY CREEK FIRE DEPT....AONIA...METASVILLE...WASHINGTON... LUNDBERG... RAYTOWN...FICKLIN...SHARON...SANDY CROSS...TYRONE...LYNEVILLE... ALEXANDER STEPHENS PARK AND CRAWFORDVILLE. RUNOFF FROM THIS STORM COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING ALONG SMALL CREEKS AND STREAMS.
Local storm report, Aug 13, 5:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG JEFFERSON 34.13N 83.60W
08/13/2010 JACKSON GA COUNTY OFFICIAL
ROOF DAMAGE TO HOUSE ON JAMESTON DRIVE IN THE CITY OF
JEFFERSON.
0427 PM TSTM WND DMG JEFFERSON 34.13N 83.60W
08/13/2010 JACKSON GA COUNTY OFFICIAL
CHIMNEY BLOWN OFF ROOF OF HOUSE ON JAMESTON DRIVE IN THE
CITY OF JEFFERSON.
0441 PM TSTM WND DMG JEFFERSON 34.13N 83.60W
08/13/2010 JACKSON GA COUNTY OFFICIAL
1 TREE DOWN ON RALPH GARRISON RD IN THE CITY OF
JEFFERSON.
&&
DDARBELocal storm report, Aug 13, 5:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING 2 NW WINTERVILLE 33.99N 83.30W
08/13/2010 CLARKE GA COUNTY OFFICIAL
STRUCTURE FIRE AT A BUSINESS ON VOYLES ROAD.
0400 PM TSTM WND DMG 3 NE ATHENS 33.99N 83.34W
08/13/2010 CLARKE GA COUNTY OFFICIAL
AROUND 7 TREES AND 6 POWER LINES BLOWN DOWN.
0400 PM LIGHTNING 3 NE ATHENS 33.99N 83.34W
08/13/2010 CLARKE GA COUNTY OFFICIAL
STRUCTURE FIRE AT AN APARTMENT COMPLEX.
&&
KFRANTZSpecial weather statement, Aug 13, 6:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 PM EDT FRI AUG 13 2010 GAZ003>005-132300- 617 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 700 PM EDT... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR TUNNEL HILL TO NEAR CISCO...AND MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PARTS OF WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM... CISCO...GREGORY...TENNGA...BEAVERDALE...VARNELL...COHUTTA... RINGGOLD... INDIAN SPRINGS...GRAYSVILLE...SUMAC...TUNNEL HILL... DAWNVILLE...ROCKY FACE AND CRANDALL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 13, 6:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 623 PM EDT FRI AUG 13 2010 GAZ015-016-132245- 623 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN LUMPKIN AND WHITE COUNTIES UNTIL 645 PM EDT... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PORTER SPRINGS AND ANOTHER STRONG STORM NEAR CLEVELAND. THESE STORMS ARE MOVING NORTH AND NORTHWEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS EAST LUMPKIN AND WEST WHITE COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE QUALATCHEE LAKE...CAMP COLEMAN LAKE...CLEVELAND...GARLAND...TURNERS CORNER AND PORTER SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 37 min |
| Aug 13, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 45 min |
| Aug 13, 4:34 PM EDT | Flash Flood Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 95 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.